Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Sep 2, 1999, 10:30 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1999, 10:30 PM MDT (04:30 UTC)
- Expired
- Sep 3, 1999, 6:30 AM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 030430 FFWLBF NEC031-069-161-031230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1130 PM CDT (1030 PM MDT) THU SEP 2 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA NORTHERN GARDEN COUNTY IN THE NEBRASKA PANHANDLE SHERIDAN COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 730 AM CDT (630 AM MDT) * VERY HEAVY RAINFALL WILL CONTINUE TONIGHT ACROSS THE WARNED AREA. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP AND REPEAT ACROSS THE SAME LOCATIONS. RADAR INDICATED STORM RAINFALL TOTALS OF 2 TO 4 INCHES. THIS RAIN HAS FALLEN IN ADDITION TO VERY HEAVY RAINFALL WEDNESDAY NIGHT. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED OVERNIGHT PRODUCING FLOODING ON RURAL ROADS AND CAUSING WASHOUTS. SOME COUNTY AND SECONDARY ROADS MAY BECOME IMPASSABLE DUE TO FLOODWATERS. BE ESPECIALLY0 CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. MOST DEATHS DURING FLASH FLOODING OCCUR IN AUTOMOBILES. HEADLIGHTS OFTEN REFLECT OFF THE WATER SURFACE MASKING STANDING WATER ON ROADWAYS. COLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 11:50 AM MDT, 10 hours 40 minutes earlier.
Area forecast discussion, Sep 2, 11:50 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1250 PM CDT THU SEP 2 1999 ...FORECAST CHALLENGE...LOCATION HEAVY RAIN AND POPS IN EXTENDED... ...SYNOPSIS...QUASI-STATIONARY SURFACE FRONT/BOUNDARY FROM SE COLORADO UP THROUGH SOUTHERN NEB...EXITS NE NEB INTO MN. UPSLOPE/ISENTROPIC LIFT CONTINUES ALONG AND NORTH OF FRONT...SPURRING SC -SHRA IN SD/NORTH NEB THIS MORNING. PRODUCED ABOUT .7 TO 1 INCH OF RAINFALL OVER SHERIDAN AND WESTERN CHERRY COUNTY IN NORTHWEST CORNER OF CWA. KEEPING THIS IN MIND FOR FFG LATER ON PER LATEST 94E GRAPHIC. NGM PCPN FIELDS NOT BAD AT INITIALIZATION...BUT ETA A LITTLE MORE IN LINE WITH REALITY AS FAR AS PLACEMENT OF PCPN THIS MORNING. GOING WITH ETA FOR MOISTURE FIELDS. NGM MOVES UPPER LEVEL TROF EAST FASTER THAN ETA THRU PD. BELIEVE ETA TIMING BETTER ON TRACK CONSIDERING STRENGTH OF ENERGY/DEPTH OF COLD POOL IN THE TROF WOULD TEND TO SLOW DOWN PROGRESSION. ...TONIGHT... ABOUT ENTIRE CWA IS IN SLIGHT RISK (94O) SO AM ANTICIPATING POSSIBLE WATCH BOX THIS EVENING OR TONIGHT FOR PANHANDLE AND PORTIONS OF WESTERN CWA REGION DEPENDING ON TIMING OF SHORT WAVE. LOOKS LIKE ANOTHER LATE EVENING/NIGHT EVENT FOR OUR CWA. ALSO OUTLOOKED IN A PORTION OF NORTHWEST CWA WITH THE 94E FOR POSSIBLE HEAVY RAINFALL. STRONG LLJ IS PROGGED...NOSE OF IT (PER ETA) AT 06Z TNT FM OGA TO VTN. NOT SURE WE WILL DECOUPLE MUCH UNTIL 06Z...ESPLY OVR SW PART OF CWA. UPR LEVEL DIVERGENCE COUPLED WITH H8 CONVERGENCE OVER VTN BY 00Z...AND OVER WY/SD THROUGH NIGHT. EXPECT ANOTHER MCS TO DEVELOP NEAR WHERE LAST NIGHT'S DID. PER COORDINATION WITH HSI...LOOKS LIKE LAST NIGHT/S MEAN WIND WAS STRONGER THAN LLJ...AND THEREFORE RESULTED AS THE MAIN STEERING MECHANISM FOR MCS THAT DEVELOPED (RATHER THAN THE CORFIDI VECTORS WHICH WOULD HAVE TAKEN SYSTEM SOUTHEAST.) LLJ IS ALSO PROGGED TO STRENGTHEN TONIGHT. ETA PROGS 850 WINDS TO BE STRONGER THAN H7 OR H5 BY 06Z FRI SO ANY MCS WHICH DEVELOPS MAY TAKE A SOUTHEASTERN TRACK. ...FRIDAY/NIGHT...LOOKING PRETTY GOOD FOR YET ANOTHER ROUND OF PCPN. SOME LINGERING SHRA PERHAPS IN NORTHEAST COUNTIES (ANW ONL) IN THE MORNING. SFC FRONT WAFFLES AROUND SOME AS USUAL SO EXACT PLACEMENT OF PCPN IS DIFFICULT...BUT APPEARS TO SHIFT SOUTH. ETA BULLSEYES KEARNEY BY FRI AFTERNOON LATE UNTIL ABOUT SAT MORN. SFC LOW MOVES TOWARDS GARDEN CITY KS FM ERN CO. AVN/ETA DISAGREE ON PCPN FIELDS OVER CWA FRIDAY...BUT THEN SIMILAR AGAIN BY SATURDAY MORNING. ...SATURDAY...LOOKS LIKE THE AREA BEGINS TO DRY OUT WITH SFC RIDGING TAKING PLACE BEGINNING IN THE NW. CAA AT 850 WILL KEEP US SOMEWHAT COOLER...BUT STILL THINK LBF HIGH OF 66 (PER MRF) IS TOO COOL. LIKE FWC GUIDANCE OF AROUND 80. HIGH PUSHES EVERYTHING OFF TO THE SOUTH. EXTENDED...PREFER MRF SOLUTION SINCE ECMWF DATA LIMITED. MRF IS ALSO SOMEWHAT MORE CONSISTENT WITH PREVIOUS PATTERN...IS REDEVELOPING SIMILAR PATTERN NEXT WEEK THAT WE HAVE BEEN SEEING THIS SUMMER WITH SFC LOW FORMING OVER ERN CO UNDER RIDGE ALOFT NEXT TUESDAY LATE. MODELS AGREE SUNDAY LOOKS DRY...WITH EXCEPTION OF FAR NORTHWEST CORNER OF CWA. MONDAY IS LOOKING PRETTY DRY NOW ALSO...AND POSSIBLY DRY THROUGH ALL OF TUESDAY. CLIMATE AVERAGES FOR HIGH TEMPS LOOK OK. KEEPING LOWS UdP A TAD. .LBF...NONE SLM
In the hours before
Local storm report, Sep 2, 6:27 PM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT THU SEP 2 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 8 NE HAMLET NE 0.75 INCH HAIL
09/02/99 HAYES
BUTTLERLocal storm report, Sep 2, 6:27 PM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT THU SEP 2 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 8 NE HAMLET NE 0.75 INCH HAIL
09/02/99 HAYES
BUTTLERSpecial weather statement, Sep 2, 9:34 PM MDT, 56 minutes before
NEZ004>010-022>027-035>038-056>059-069-030500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1034 PM CDT THU SEP 2 1999 ...THE SEVERE THUNDERSTORM WATCH ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS CANCELLED THE SEVERE THUNDERSTORM WATCH ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS THE REGION FOR NOW. WIDESPREAD RAIN AND THUNDERSTORMS OCCASIONALLY PRODUCING HEAVY RAIN WILL CONTINUE SPREADING SLOWLY EASTWARD OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE BUT ORGANIZED SEVERE WEATHER IS UNLIKELY. THE THREAT OF SEVERE WEATHER WILL INCREASE ONCE AGAIN LATE FRIDAY AFTERNOON AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES WESTERN NEBRASKA. COLE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:30 PM MDT | Flash Flood Warning | LBF | Cherry | 8 hr |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.